Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 13, 2005, 2:48 PM CDT for Brown County, Keya Paha County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 13, 2005, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Brown County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:00 PM CDT | FLASH FLOOD | 20 W Springview, NE | NUMEROUS COUNTY ROADS BREECHED ACROSS WESTERN KEYA PAHA COUNTY DURING THE LATE AFTERNOON ON JUNE 13TH. AS OF 10 AM CDT ON JUNE 14TH SPARKS ROAD IS CLOSED DUE TO A WASHOUT. |
| Jun 13, 4:00 PM CDT | FLASH FLOOD | 8 N Johnstown, NE | NUMEROUS COUNTY ROADS BREECHED WITH WATER ACROSS PORTIONS OF NORTHERN BROWN COUNTY DURING THE LATE AFTERNOON HOURS ON JUNE 13TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 131950 FFWLBF NEC017-103-132245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 248 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF SPRINGVIEW * UNTIL 545 PM CDT * AT 244 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RUNOFF OVER COUNTY ROADWAYS IN SOUTHWESTERN PORTIONS OF KEYA PAHA COUNTY. IN ADDITION TO THE 1 TO 2 INCHES OF RAIN RECEIVED ALREADY IN KEYA PAHA AND BROWN COUNTIES...ANOTHER 1 TO 2 INCHES IS POSSIBLE THROUGH MID EVENING. THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM ADVISORY FOR KEYA PAHA AND BROWN COUNTIES WHICH WAS IN EFFECT UNTIL 8 PM CDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4261 10016 4259 9971 4297 9963 4296 10016 $$ BUTTLER
1 follow-up statement
000 WGUS73 KLBF 132141 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 439 PM CDT MON JUN 13 2005 NEC017-103-132245- BROWN NE-KEYA PAHA NE- 439 PM CDT MON JUN 13 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM CDT FOR WESTERN KEYA PAHA AND NORTHERN BROWN COUNTIES... AT 437 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGVIEW. ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4261 10016 4259 9971 4297 9963 4296 10016 $$ SPRINGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:35 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 13, 2:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 PM CDT MON JUN 13 2005 ...FORECAST CHALLENGE IS PRECIP CHANCES OVER THE NEXT 12 HOURS...THEN TEMPERATURES FOR THE REMAINDER OF THE FORECAST... .DISCUSSION... MAIN FORECAST CONCERN IN THE NEAR PERIODS IS PRECIPITATION AND WIND POTENTIAL...IN THE FIRST PERIOD. WINDS ARE GUSTY THIS AFTERNOON ACROSS THE WRN FA WITH GUSTS TO 34 KTS AT OGA AND GUSTS TO 43 KTS AT IML (18Z OBS). FURTHER EAST...WINDS HAVE NOT BEEN QUITE AS STRONG. AT LBF GUSTS TO 28 KTS OCCURRED AT 18Z. GREATEST PRESSURE RISES WILL SHIFT INTO NRN NEBR LATE THIS AFTERNOON AND INTO NERN NEBR EARLY THIS EVENING...HOWEVER SHOWERS SHOULD TAKE SOME OF THE MOMENTUM OUT OF THE WIND. CURRENT THOUGHTS IS TO KEEP THE WIND ADVISORY UNTIL 6 PM CDT AND LET IT DIE AS IS. SECOND DILEMMA IS PRECIPITATION ACROSS ERN CHERRY...KEYA PAHA...NORTHERN BROWN AND NORTHERN ROCK COUNTY. ONE TO 2 INCHES OF RAIN HAS FALLEN IN THESE AREAS AND ANOTHER 1 TO 2 INCHES IS POSSIBLE AT LEAST THROUGH MID EVENING. ISSUED A SMALL STREAM ADVZY AS THE PRECIP RATES PER HOUR HAVENT BEEN REAL HEAVY (ON THE ORDER OF A QUARTER TO HALF AN INCH PER HOUR). ALSO SOUTH OF HIGHWAY 20...SOILS ARE REAL SANDY AND WE CAN HANDLE MUCH MORE RAINFALL. TURNING TO THE BIGGER PICTURE...WV IMAGERY AS WELL AS VIS SATELLITE...INDICATING CENTER OF CIRCULATION OVER SRN HOLT COUNTY AS OF 2 PM CDT (19Z). LOCATION OF THIS FEATURE AND ITS EWD MOVEMENT...SHOULD KEEP THE SEVERE THREAT JUST OFF TO THE EAST THIS EVENING. LIFT SEEMS TO CEASE ACROSS THE NERN ZONES OVERNIGHT AND WILL TAPER POPS OFF TO NIL ACCORDINGLY. BASED ON ONGOING PRECIP AND LOW TRACK...TENDED TO FAVOR THE NAM MODEL THIS AM AND UTILIZED THE 310 K ISENTROPIC SURFACE FOR THE PRECIP FORECAST THIS EVENING. AT LEAST THROUGH MID EVENING...THE POTENTIAL FOR DECENT PRECIP EXISTS EAST OF A LINE FROM VTN TO BBW. AFTER TONIGHT...DRY FCST IS IN ORDER AS RIDGING COMMENCES AND TEMPS WARM INTO MIDWEEK. ONLY CHANCE OF PRECIP IS WEDNESDAY NIGHT AS SOME ACTIVITY MAY MOVE EWD ACROSS THE PLAINS OF CO INTO SWRN NEBR. NAM AND GFS HAVE BEEN CONSISTENT IN ADVERTISING A RIDGE RUNNER FOR THE PAST COUPLE OF DAYS. AFTER THURSDAY...RIDGING CONTINUES INTO THE CENTRAL PLAINS WITH STRONG LL WARM AIR ADVECTION COMMENCING. GUIDANCE TEMPS...ESPECIALLY TOWARD SUNDAY AND MONDAY ARE FAVORING CLIMO. WITH THE OVERALL PATTERN...GAVE HIGHS A 5 TO 10 DEGREE BOOST OVER CLIMO FOR THE WEEKEND. GIVEN THE UPPER PATTERN EXPECTED FOR FRIDAY THROUGH MONDAY...DRY FCST CONTINUED. && .LBF WATCHES/WARNINGS/ADVISORIES...SMALL STREAM FLOOD ADVISORY FOR ZONES NEZ005>009 UNTIL 8 PM CDT. && CLB
Hazardous weather outlook, Jun 13, 5:19 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 519 AM CDT MON JUN 13 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-141030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 519 AM CDT MON JUN 13 2005 ...WIND ADVISORY IN EFFECT TODAY FOR AREAS WEST OF HIGHWAY 83... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY INTO NORTHEAST NEBRASKA TODAY. A TIGHT SURFACE PRESSURE GRADIENT ACROSS WESTERN NEBRASKA WILL CREATE STRONG NORTHWEST WINDS TODAY OF 25 TO 35 MPH...FOR AREAS GENERALLY WEST OF HIGHWAY 83. WINDS ACROSS THE ADVISORY AREA WILL QUICKLY DIMINISH AFTER 6 PM. AREAS TO THE EAST CAN EXPECT WINDS TO TURN TO THE NORTHWEST THIS AFTERNOON AND INCREASE TO 20 TO 30 MPH DURING THE LATE AFTERNOON AND EVENING HOURS. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL BE NUMEROUS ACROSS NORTH CENTRAL TODAY WITH BRIEF HEAVY RAIN POSSIBLE. COLD AIR ALOFT FROM THE UPPER LEVEL LOW PRESSURE SYSTEM WILL AID IN THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY THE CHANCE FOR RAIN WILL END AS AN UPPER LEVEL RIDGE BUILDS INTO THE REGION. THE CHANCE FOR MAINLY ISOLATED THUNDERSTORMS WILL RETURN WEDNESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE TOPS THE UPPER LEVEL RIDGE JUST WEST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:08 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.